# SDR 96UAL901011

- Difficulty date: March 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N370UA
- Make and model: Boeing 737322
- Aircraft serial: 24539
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Bearing
- Part number: MKP4A
- Condition: Cracked
- Location: Rudder
- Component: Parker, 654486111
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RUDDER PCU WAS REMOVED FROM AIRCRAFT TO ACCOMPLISH AD94-01-07.  THE SUMMING LEVER BEARING WAS FOUND CRACKED AT THE INNER RACE.  DURING SHOP OVERHAUL OF THE PCU THE PRIMARY SUMMING LEVER WAS REPLACED.  AN ALTERNATE CONFIGURATION BOLT WAS USED IN PLACE OF THE BOEING SPECIFIED SUMMING LEVER BOLT.  THE BOLT HEAD-TO-SHANK RADIUS HAS AN UNFAVORABLE RELATIONSHIP WITH THE BEARING INNER RACE ID CHAMFER, POSSIBLY CONTRIBUTING TO THE FAILURE OF THE BEARINGS INNER RACE.  RUDDER OPS CHECK GOOD.  NOW ACTIVELY REPLACING OLD BOLTS AND INSPECTING SUMMING LEVER BEARING INNER RACE TO VERIFY INTEGRITY ON ALL UNITS.
